MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ANN, BLUNT TIP SCREW, 4X44MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH ANN, BLUNT TIP SCREW, 4X44MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: ann, proximal humerus, right, long, 8.5x240mm; catalog#47249624008; lot#3026936.Ann, blunt tip screw, 4x40mm; catalog# 47248604040; lot#3068919.Ann, blunt tip screw, 4x46mm; catalog#47248604640; lot#3068905.Cortical bone screw, 4x22mm; catalog#47248612240; lot#3068948.Cortical bone screw, 4x22mm; catalog#47248612240; lot#3073758.Cortical bone screw, 4x24mm; catalog#47248612440; lot#3078178.Torque limiting handle; catalog#27923; lot#unknown.Foreign: (b)(6).Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2022-00315, 0009613350-2022-00317, 0009613350-2022-00319.
 
Event or Problem Description
It was reported that the surgeon found that 2 of the proximal screws were backed out from the proper position approximately 1 month after the implantation.The surgeon is keeping an eye on the patient's condition and no revision is planned so far.Harm not reported.Attempts have been made and no further information has been made available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, and h10.As no product was returned, visual and dimensional evaluations could not be performed.A review of the device history records identified no deviations or anomalies during manufacturing.Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition, behaviour or implantation procedure.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.The investigation also considered whether the design limitation of the corelock mechanism could be a potential contributing factor.However, further biomechanical testing identified that the product performance is in an acceptable range in comparison with legally marketed similar devices.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available.

Brand Name
ANN, BLUNT TIP SCREW, 4X44MM
Common Device Name
AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14601598
Report Number0009613350-2022-00318
Device Sequence Number5064934
Product Code HSB
UDI-Device Identifier00889024505469
UDI-Public(01)00889024505469(17)260630(10)3076805
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181827
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2026
Device Model NumberN/A
Device Catalogue Number47-2486-044-40
Device Lot Number3076805
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown